Alert archive / Missouri / Flash Flood Warnings in 2006

Flash Flood Warning 107, NWS Springfield, MO

September 11, 2006Camden County, Missouri

NWS Springfield, MO issued this flash flood warning at Sep 11, 2006, 6:12 AM CDT for Camden County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 11, 2006, 6:12 AM CDT (11:12 UTC)
Expired
Sep 11, 2006, 9:15 AM CDT
In force
3 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Camden County, MO

The radar

The Springfield radar (KSGF), 106 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 204 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
204 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1958 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 111114
FFWSGF
MOC029-111415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
612 AM CDT MON SEP 11 2006

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CAMDEN COUNTY IN CENTRAL MISSOURI.

* UNTIL 915 AM CDT

* AT 610 AM CDT...THE PUBLIC REPORTED A FEW INCHES OF WATER FLOWING  
  OVER LOW WATER CROSSINGS IN SOUTHEAST CAMDEN COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONTREAL   
  AND WET GLAIZE

RUNOFF FROM RAINFALL THIS MORNING WILL RESULT IN A CONTINUATION OF 
WATER FLOWING OVER LOW WATER CROSSINGS. IN PARTICULAR...LOW WATER 
CROSSINGS IN THE VICINITY OF MILL CREEK ARE AT RISK FOR SIX INCHES 
OR MORE OF WATER FLOWING OVER THE ROADS. LOW WATER CROSSINGS AT 
HIGHWAY BB AND HIGHWAY 7 ARE AT GREATEST RISK AT THIS TIME.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 3790 9275 3790 9261 3780 9257 3787 9242
      3802 9241 3800 9251 3807 9259

$$

GAGAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 3:56 AM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Sep 11, 3:56 AM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
356 AM CDT MON SEP 11 2006

.DISCUSSION...
MAIN FORECAST CONCERNS WILL BE POPS TODAY THROUGH TUESDAY...AND
TEMPERATURES FOR THE FIRST HALF OF THE WORK WEEK.

EARLY THIS MORNING A WEAK SURFACE LOW WAS CENTERED OVER EXTREME
NORTHEAST KANSAS.  A WARM FRONT STRETCHED EASTWARD FROM THIS LOW
ACROSS MID-MISSOURI WHILE A COLD FRONT EXTENDED SOUTHWESTWARD
THROUGH SOUTHEAST KANSAS INTO NORTHCENTRAL OKLAHOMA.  LOOKING AT THE
UPPER LEVELS...RUC ANALYSIS...PROFILERS...AND WATER VAPOR IMAGERY
SHOWED AN UPPER DISTURBANCE PUSHING INTO WESTERN IOWA...WITH A
WEAKER IMPULSE SPINNING OVER COLORADO.  IN ADDITION...A 70 KT 250MB
JET STREAK ACROSS NORTHERN OKLAHOMA/ARKANSAS AIDED IN THE
DEVELOPMENT OF A SWATH OF SHOWERS WITH EMBEDDED THUNDER ACROSS
WESTERN INTO CENTRAL MISSOURI.  THE PRECIPITATION WAS FOCUSED IN AN
AREA OF GOOD DIVERGENCE IN THE 250-300MB LAYER ASSOCIATED WITH THE
LEFT EXIT REGION OF THE UPPER LEVEL JET STREAK.  MORE WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS WERE ALSO FOUND NEAR THE COLD
FRONT ACROSS FAR SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA.

FOR TODAY...WENT LIKELY POPS FOR MOST OF OUR MISSOURI
COUNTIES...WITH CHANCE POPS ACROSS SOUTHEAST KANSAS. WHILE THE MOST
WIDESPREAD AREA OF RAINFALL IS CURRENTLY BEGINNING TO EXIT OUR
NORTHEAST COUNTIES...MORE SIGNIFICANT DEVELOPMENT IS EXPECTED BY
AFTERNOON.  AS THE COLD FRONT PUSHES INTO WESTERN MISSOURI...THE WRF
PROGS ANOTHER JET STREAK ACROSS OKLAHOMA WHICH WILL PUT MUCH OF THE
FORECAST AREA IN A FAVORABLE REGION FOR DECENT UPPER LEVEL
DIVERGENCE.  DEPENDING ON THE AMOUNT OF CLOUD COVER...TEMPS MAY BE
ABLE TO WARM ENOUGH THIS AFTERNOON TO PRODUCE CAPES APPROACHING 1000
J/KG ACROSS SOUTHCENTRAL MISSOURI. 0-6KM BULK SHEAR WILL BE AROUND
20-25 KTS SO SIGNIFICANT SEVERE WEATHER IS NOT EXPECTED...BUT THERE
COULD BE A STRONG STORM OR TWO.  WILL HOLD ON TO LIKELY POPS ACROSS
FAR EASTERN AREAS FOR THE EVENING WITH CHANCES TAPERING OFF TO
SLIGHTS ACROSS WESTERN MISSOURI AS THE SURFACE FRONT AND BEST UPPER
FORCING PUSH TO THE EAST. ON TUESDAY...HELD ON TO SOME SLIGHTS/LOW
CHANCE POPS MAINLY EAST OF A WARSAW...TO SPRINGFIELD...TO BRANSON
LINE AS THE UPPER LOW WILL LINGER ACROSS NORTHEAST MISSOURI.  IT
WOULDNT BE OUT OF THE QUESTION TO GET A ISOLATED SHOWER OR TWO FROM
THIS FEATURE.

TEMPERATURES MAY BE A CHALLENGE THE NEXT COUPLE OF DAYS.
CLOUDS...PRECIPITATION...AND THE FRONTAL POSITION WILL HAVE A BIG
EFFECT ON WHERE HIGHS END UP TODAY.  BEST GUESS AT THE MOMENT IS THAT
SOUTHCENTRAL MISSOURI WILL WARM INTO THE MIDDLE 80S BEFORE THE FRONT
AND BULK OF PRECIPITATION REACH THAT AREA.  FURTHER NORTH...COLD AIR
ADVECTION AND CLOUD COVER WILL LIKELY KEEP THE NORTHWEST FRINGE OF
THE FORECAST AREA IN THE UPPER 70S.  ON TUESDAY...IT LOOKS LIKE A
PERSISTENT AREA OF STRATUS WILL BLANKET MUCH OF SOUTHEAST KANSAS AND
THE MISSOURI OZARKS.  IN ADDITION...THE GFS...ECMWF...AND UKMET
BRING A BLOB OF COOLER 850MB AIR OVER THE AREA RANGING FROM 8 TO 11
DEG C.  WITH THIS IN MIND...MOST OF THE AREA WILL ONLY WARM INTO THE
LOWER TO MIDDLE 70S...WITH A FEW UPPER 60S POSSIBLE ACROSS THE LAKE
OF THE OZARKS REGION.

MADE SOME DOWNWARD TWEAKS TO TEMPERATURES WEDNESDAY AND THURSDAY AS
THE GFS...GFS ENSEMBLE...AND UKMET SHOW ONLY A GRADUAL WARMING TREND
DURING THE MID-WEEK PERIOD.  OTHERWISE...THE REMAINDER OF THE GRIDS
LOOK GOOD WITH THE REGION STAYING DRY UNTIL THE UPCOMING WEEKEND.

SAW

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

SAW
Hazardous weather outlook, Sep 11, 4:30 AM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
430 AM CDT MON SEP 11 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
430 AM CDT MON SEP 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS CONTAINING LOCALLY HEAVY DOWNPOURS AND
  CLOUD TO GROUND LIGHTNING. AN ISOLATED STORM OR TWO MAY PRODUCE
  SMALL HAIL AND WIND GUSTS TO 60 MPH.

  AREAS AFFECTED AND TIMING:

  THE ENTIRE OUTLOOK AREA WILL LIKELY BE AFFECTED BY SHOWERS AND
  THUNDERSTORMS TODAY WITH THE PRECIPITATION TAPERING OFF FROM WEST
  TO EAST TONIGHT.  THE GREATEST POTENTIAL OF STRONG TO MARGINALLY
  SEVERE THUNDERSTORMS WILL BE GENERALLY ALONG AND EAST OF A FORT
  LEONARD WOOD TO GAINESVILLE LINE THIS AFTERNOON.

  DISCUSSION:

  A COLD FRONT WILL PUSH INTO THE OUTLOOK AREA TODAY.  THIS FRONT
  WILL INTERACT WITH AN UPPER LEVEL DISTURBANCE TO PRODUCE NUMEROUS
  SHOWERS WITH EMBEDDED THUNDERSTORMS ACROSS THE REGION.  IF
  SUFFICIENT HEATING DEVELOPS ACROSS SOUTHCENTRAL MISSOURI
  IN ADVANCE OF THE FRONT...A FEW OF THE THUNDERSTORMS COULD
  PRODUCE SMALL HAIL AND WIND GUSTS APPROACHING 60
  MPH. HOWEVER...INSTABILITY AND WIND SHEAR ARE EXPECTED TO BE
  MARGINAL WHICH WILL KEEP THE THREAT OF SEVERE WEATHER LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  THE LATEST FORECAST ANALYSIS SUGGESTS THAT A PATTERN WILL DEVELOP
  THAT IS CONDUCIVE TO STRONG TO SEVERE THUNDERSTORMS BY NEXT
  WEEKEND OR EARLY NEXT WORK WEEK. LOCAL INTERESTS SHOULD CHECK
  FUTURE FORECASTS LATER THIS WEEK REGARDING ACTIVE WEATHER
  POTENTIAL FOR NEXT WEEKEND AND EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT DUE TO THE
  ISOLATED NATURE OF ANY POTENTIAL SEVERE WEATHER.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER/SAW/CRAMER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 3:53 PM CDTFlash Flood WarningSGFSt. Clair3 hr

Nearby

Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.